zbMATH — the first resource for mathematics

Minimax results with respect to different altitudes in the situation of linking. (English) Zbl 07095350
Summary: Consider a continuous function on a metric space. In the presence of linking between a compact pair and a closed set, depending on the different behaviors of the function on the linking sets, we establish minimax results guaranteeing existence of Palais-Smale sequences or providing gradient estimates. Our approach relies on deformation techniques.
49-XX Calculus of variations and optimal control; optimization
54-XX General topology
Full Text: DOI
[1] Ambrosetti, A.; Rabinowitz, P. H., Dual variational methods in critical point theory and applications, Journal of Functional Analysis, 14, 349-381, (1973) · Zbl 0273.49063
[2] Rabinowitz, P. H., Minimax Methods in Critical Point Theory with Applications to Differential Equations, (1986), Washington, DC, USA: American Mathematical Society, Washington, DC, USA · Zbl 0609.58002
[3] Corvellec, J.-N.; Degiovanni, M.; Marzocchi, M., Deformation properties for continuous functionals and critical point theory, Topological Methods in Nonlinear Analysis, 1, 1, 151-171, (1993) · Zbl 0789.58021
[4] Degiovanni, M.; Marzocchi, M., A critical point theory for nonsmooth functionals, Annali di Matematica Pura ed Applicata. Serie Quarta, 167, 73-100, (1994) · Zbl 0828.58006
[5] Corvellec, J.-N., Quantitative deformation theorems and critical point theory, Pacific Journal of Mathematics, 187, 2, 263-279, (1999) · Zbl 0939.58016
[6] Motreanu, D.; Panagiotopoulos, P. D., Minimax Theorems and Qualitative Properties of the Solutions of Hemivariational Inequalities, (1999), Dordrecht, The Netherlands: Kluwer Academic Publishers, Dordrecht, The Netherlands · Zbl 1060.49500
[7] Chang, K. C., Variational methods for nondifferentiable functionals and their applications to partial differential equations, Journal of Mathematical Analysis and Applications, 80, 1, 102-129, (1981) · Zbl 0487.49027
[8] Szulkin, A., Minimax principles for lower semicontinuous functions and applications to nonlinear boundary value problems, Annales de l’Institut Henri Poincaré. Analyse Non Linéaire, 3, 2, 77-109, (1986) · Zbl 0612.58011
[9] Corvellec, J.-N.; Motreanu, V. V.; Saccon, C., Doubly resonant semilinear elliptic problems via nonsmooth critical point theory, Journal of Differential Equations, 248, 8, 2064-2091, (2010) · Zbl 1187.35083
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.